|HIV meds and weight gain
May 2, 2006
I noticed one of the side effects of my HIV meds is the way fat is distributed throughout my body. I have never had a problem with belly fat, and I also never had breasts until I started the meds, Is there a medicine out there that will not affect this?
Response from Dr. Henry
Patients starting HIV meds typically might gain 10-15 pounds the first year. Some of that is regaining ordinary weight but then extra fat may begin developing and or the fat may re-distribute (lose fat in some places and gain it in others). Some HIV medications are more linked to fat problems then others. Most HIV specialist are pretty familiar with the issue of fat distribution. Switching HIV meds around can help some patients. Exercise and diet are also helpful in many cases. There are wide variations in what can happen and much debate still (and no easy answers) about which factors are dominant. KH
swelling of hands and feet
Recover from HIV?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.